Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Serious Atripla Concern
Aug 24, 2013

Thanks for reading.

I am 3 months poz, had very good starting numbers (VL of 400 and CD4 of 930) was put immediately on Atripla and was UD in 3 weeks with CD4 at 1035.

The problem is I have developed an almost constant tic / astigmatism in my eye(s) and starting three days ago in two of my fingers. In one way - it is slight. I don't think people would notice it - they would think I am blinking or something. In another way, it is almost constant and if anything is getting worse, not better.

So - I have been three months on the Atripla with this being the only side effect, but a very bothersome and seemingly increasing one. I do notice it is worse if I eat late at night, but it is present even when I don't eat hours before taking it.

Of course I will speak to the doc - but I already know he is very "pro-Atripla" because he feels it is the most studied in terms of effectiveness and long term issues.

Comments? Just live with it? I hate changing something that is managing the virus so well? This is all new to me. The more specific recommendations you might give, it would be so much appreciated.

Response from Dr. Young

Hi and thanks for posting.

Muscle tics or "fasciculations" are small involuntary spasms. They are not thought to be a side effect of antiretroviral medications, but can be caused by fatigue, stress, caffeine and rarely a sign of more serious neurological issues.

If yours are particularly bothersome, I'd discuss the symptoms with your doctor. Whether he is a fan of Atripla or not, it's worthy of figuring out what the cause may be. If it turns out that the medication is the culprit, especially if the symptoms resolve only after switching medications, please let us know.

Hope that helps, and be well, BY



Previous
Rank odor from new Stribild bottle
Next
KS and life expectancy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement